Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 17, NWS Tulsa, OK

July 14, 1994Tulsa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 14, 1994, 3:29 PM CDT for Tulsa County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 1994, 3:29 PM CDT (20:29 UTC)
Expired
Jul 14, 1994, 6:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Tulsa County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 142029
FFWTUL
OKC143-142330-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT THU JUL 14 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  630 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...TULSA COUNTY
 
AT 325 PM...WIDESPREAD STREET FLOODING WAS REPORTED IN THE CITY OF
TULSA. RADAR ESTIMATES INDICATE THAT OVER 2 INCHES OF RAIN HAS FALLEN
ACROSS PARTS OF THE CITY OF TULSA AND HEAVY RAIN WAS CONTINUING. THIS
ADDITIONAL RAINFALL WILL LIKELY RESULT IN FLASH FLOODING.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
SOME TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING
THE NEXT S\EVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIALS ARE
ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS
ON SHORT NOTICE.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:17 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 14, 3:17 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT THU JUL 14 1994

NOT MUCH TIME FOR DISCUSSION AS WARNINGS ARE FLYING.

CD FNT HAS DIPPED INTO NRN OK...EXTENDING FM NOTAWA CNTY TO NRN
CREEK CNTY THEN WWD INTO NWRN OK.  SFC DWPTS IN THE MID TO UPR 70S
HAVE POOLED ALG THE FNT...WITH LIS ARND -8 TO -10.  AS SHRTWV MOVED
THROUGH NCNTRL OK...SVR CELLS RAPIDLY DEVELOPED ALG THE CONVERGENCE
ZN ASSOCD WITH FNT.  WILL KEEP HIGHER POPS NRN ZNS OVERNIGHT TO
ACCT FOR STNRY FNT.

SFC PRESSURES ARE FCST TO LWR IN THE PLAINS WHICH SHUD PREVENT FNT
FM MAKING MORE SRN PROGRESS.  MCS DEVELOPMENT STILL LUKS GUD
TONIGHT OVR WRN KS...ALTHOUGH FEEL NGM IS TOO FAR N WITH PCPN MAX.
DIFFLUENT THICKNESS PATTERN ALG WITH BEST LOW LVL INFLOW SUGGEST A
PSBL MCS FARTHER S ALG SRN EDGE OF WESTERLIES...MORE IN LN WITH
ETA.  ETA/NGM AGREE THAT A SHEAR AXIS WILL BE ALIGNED SW-NE THRU
ERN OK ON FRI...BUT WILL BROADBRUSH CHC8 POPS ON FRI DUE TO
UNCERTAINTY OF PSBL MCS DEVELOPMENT FARTHER N.  GUIDANCE TEMPS LOOK
OK.

...18...

PRELIM NUMBERS:
TUL 72/91 73/94 5322  MLC 72/92 73/94 4322
BVO 70/92 72/93 5322  IDB 72/90 74/93 3332

.TUL...NONE.

In the hours before

Local storm report, Jul 14, 3:18 PM CDT, 11 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 14 1994

TIME (CDT)     COUNTY       EVENT

214 PM         TULSA        DIME SIZE HAIL 3 MILES WEST OF SAND
                            SPRINGS

132 PM         PAWNEE       QUARTER SIZE HAIL 6 MILES WEST OF MARAMEC

213 PM         PAWNEE       1.5 INCH HAIL AT JENNINGS

138 PM         CREEK        60 TO 70 MPH WINDS AT MANNFORD

149 PM         MUSKOGEE     60 MPH WINDS AT WARNER

200 PM         MUSKOGEE     TOP OF TRAILER BLOWN OFF AND TREES DOWN
                            ON A HOUSE AND CAR IN WARNER NEAR CONNORS
                            STATE COLLEGE

205 PM         MUSKOGEE     NICKEL SIZE HAIL> AT WARNER

302 PM         TULSA        82 MPH GUST AT 21ST AND LEWIS IN CITY
                            OF TULSA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:27 PM CDTSevere Thunderstorm WarningTSAPawnee63 min
Jul 14, 1:32 PM CDTSevere Thunderstorm WarningTSACreek43 min
Jul 14, 1:51 PM CDTSevere Thunderstorm WarningTSAMuskogee69 min
Jul 14, 1:55 PM CDTSevere Thunderstorm WarningTSATulsa65 min
Jul 14, 2:10 PM CDTSevere Thunderstorm WarningTSAPawnee50 min
Jul 14, 2:41 PM CDTTornado WarningTSATulsa34 min
Jul 14, 2:49 PM CDTSevere Thunderstorm WarningTSAOsage26 min
Jul 14, 2:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Jul 14, 3:13 PM CDTSevere Thunderstorm WarningTSATulsa47 min
Jul 14, 3:23 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner67 min
Jul 14, 3:25 PM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Jul 14, 4:00 PM CDTSevere Thunderstorm WarningTSAMayes60 min
Jul 14, 5:01 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers44 min
Jul 14, 5:51 PM CDTSevere Thunderstorm WarningTSAOttawa54 min
Jul 14, 5:58 PM CDTSevere Thunderstorm WarningTSANowata32 min
Jul 14, 6:54 PM CDTSevere Thunderstorm WarningTSASequoyah36 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.